MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCP07
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence."   the gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2002 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2018 and (b)(6) 2019, additional procedures occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: open draining wound, right upper abdominal wound abscess, explant due to infection.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: unknown: (b)(6) center [assigned].Surgical history.Closure of gastrostomy.On (b)(6) 2002: (b)(6) center.[illegible signature].Pre-anesthesia note.Asa class i.Implant procedure: abdominal exploration.Excision of abdominal wall scar.Excision of fractured sternal fragments.Extensive enterolysis of adhesions.Repair of abdominal wall herniation with dual-face mesh.Implant: gore® dualmesh® plus biomaterial [1dlmcp07/01062161].Implant date: on (b)(6) 2002 (hospitalization on (b)(6) 2002).On (b)(6) 2002: (b)(6), md.Operative report.Preoperative diagnosis: abdominal wall herniation.Postoperative diagnosis: abdominal wall herniation.Procedure proposed: abdominal wall exploration and repair of abdominal wall hernia.Anesthesia: general endotracheal.Estimated blood loss: 300 cc.Indications: this gentleman is status post farm accident in which he had significant abdominal and chest pathology during his hospitalization.He has since recovered from this, and now is noted to have a significant abdominal wall hernia which he wishes to be repaired.He understands the risks, benefits, and alternatives to the procedure and wishes to proceed.He did receive appropriate antibiotic therapy prior to the procedure.Procedure: ¿the patient was brought to the operative suite and after adequate general anesthesia had been obtained, the area of his abdomen was prepped and draped in sterile fashion.The patient had actually been anesthetized prior to our procedure as dr.(b)(6) performed a repair to his left elbow under the same anesthesia.We then proceeded with the abdominal wound repair.The patient did have a significant scarring present from secondary wound closure, and this was excised to essentially the non-scarred skin.We then came down to the peritoneal lining/scar, and this was carefully divided, and the peritoneal cavity was entered.We then spent a very significant amount of time performing a careful adhesiolysis with no enterotomies made during this dissection.At the uppermost portion of the dissection, the bone shards of the fractured sternum were present, and these were identified and removed and handed off as specimen.We then also, during the upper portion of our incision, encountered the left leaf of the lobe of the liver, and this was incised across using bovie electrocautery.A small portion of this was excised.Ultimately, a small amount of bleeding was present within this area, and this was controlled using surgicel dressing and packing for a brief period of time.We then clearly identified the fascial surface, both to the left and right sides and below, and it was felt that we could not safety reapproximate this without causing undue pressure to the abdominal wall.Therefore, we elected to place a gore-tex mesh repair to this area.This was a dualmesh repair with the mesh being cut to size, and then first interrupted sutures of 0 nurolon being placed before securing the mesh to the fascial surface, and then running suture of 0 looped prolene was made to approximate the mesh securely to the fascial wall.Prior to fully closing the abdominal wall and placing the mesh, we did ensure that we had adequate hemostasis obtained using bovie electrocautery and suture ligation as needed.We then endured that our underlying subcutaneous tissue was clean and dry, and after creating such, we placed a 10 blake drain through a separate stab incision at the lower margin, and this was secured in place using a 3-0 prolene suture.The skin margins were then reapproximated using a wide stapling device, and sterile gauze dressing was then applied.The patient tolerated the procedure well and no complications were experienced.Sponge and instrument counts were correct at the end of the case.He was transported to the post-anesthesia care unit in stable condition." on (b)(6) 2002: (b)(6) lutheran.Implant sticker.Dualmesh corduroy antimicrobial.Item#: 1dlmcp07.Lot#: 01062161.The records confirm a gore® dualmesh® plus biomaterial (1dlmcp07/01062161) was implanted during the procedure.Relevant medical information: on (b)(6) 2002: (b)(6), md.Consultation.Seen for consideration of postoperative radiation therapy to prevent recurrence of heterotopic ossification involving left elbow.On (b)(6) 2001 involved in motor vehicle collision with farm tractor.Had extensive injury including fracture of ribs, rupture of diaphragm, spleen, stomach and fracture of pelvis and left femur, was in intensive care unit for about 6 weeks.Coughed soon after surgery and ruptured surgical scar anteriorly, had ventral hernia since then.Yesterday, underwent resection of elbow heterotopic ossification, extensive repair of ventral hernia with mesh placement.Ideally, would treat within 72 hours of surgery.However, extremely uncomfortable due to abdominal surgery and not able to get away from nasogastric wall suction without getting severely nauseated.Plan on treating elbow on (b)(6) to 700 cgy in a single fraction.On (b)(6) 2002: (b)(6), md.Discharge summary.Admission date: on (b)(6) 2002.Status post farm accident with left upper arm joint contracture and heterotopic bone.Abdominal wall herniation.Operations/procedures: 1) release of contracture and heterotopic bone.2) incisional hernia repair.Had long hospitalization for farm accident, had significant trauma to chest, extremities, abdomen.Recovered fairly well and now has contracture to left elbow, released, also followed for radiation therapy.During same anesthetic, underwent abdominal hernia repair.Had expected postoperative ileus secondary to significant intestinal manipulation.Underwent radiation therapy during hospitalization, tolerated without difficulty.On (b)(6) 2013: (b)(6), md.Consultation/letter.Saw your patient in clinic for renal artery stenosis and high blood pressure.Had severe accident in 2001 when hit by corn planter requiring extensive surgery, including splenectomy and had prolonged hospitalization then.In usual state of health until approximately 2 months ago, when checkup found elevated blood pressure.Renal artery duplex showed total lack of flow on right, right kidney 8.5 cm and left 12.9 cm.History of acid reflux disease, gilbert¿s syndrome, lyme disease, arterial insufficiency, renal artery stenosis.Bmi 30.42.Abdomen soft, non-tender, midline incision scar, hepatosplenomegaly not palpated, no bruit.Occluded right renal artery.Unclear whether it might have salvageable tissue even if revascularization done.I think kidney biopsy would be helpful.On (b)(6) 2013: (b)(6), md, phd.Procedure report.Exam: ultrasound-guided renal biopsy, right kidney.On (b)(6) 2013: (b)(6), md.Office notes.Here to be evaluated for right renal artery occlusion.In 2001, severely injured in motor vehicle crash, resulting in numerous thoraco abdominal injuries as well as injuries to left lower extremity.Had open abdomen and required splenectomy and has had large ventral hernia repair.Abdomen no bruit over abdominal aorta (midline), no tenderness, no mass, no aneurysm.Recommend annual renal artery duplex evaluation of left renal artery to assure absence of significant disease.Can see him as needed.On (b)(6) 2013: (b)(6), md.Office notes.Renal biopsy revealing functional parenchyma despite atrophy on duplex measurements.Abdomen no tenderness, not found to have aneurysm.Schedule for formal right renal angiogram and possible renal stenting.On (b)(6) 2013: (b)(6), md.Operative report.Preoperative diagnosis: 1) right renal artery occlusion.2) hypertension.Postoperative diagnosis: 1) right renal artery occlusion.2) hypertension.Operative procedure: 1) right common femoral artery access with ultrasound guidance (4-french).2) abdominal aortogram.Angiographic findings: the abdominal aorta and bilateral common iliac arteries appear widely patent.The right renal artery is healthy-appearing and widely patent.The left renal artery is widely patent as well.There is good filling of the celiac and superior mesenteric arteries as well.There is no suggestion of atherosclerotic disease anywhere in the abdominal aorta.On (b)(6) 2015: (b)(6), md.Office note.Follow up abnormal chest scan.Here with cough, some better, though not on treatment.Ct shows stable pleural collection post left that i suspect was present at heart surgery and is remaining.Some calcified plaque as well.Occupation: heavy equipment.Weight 242 lb, bmi 31.9.Abdomen normal.Simple chronic bronchitis, pleural effusion, loculated, left basilar effusion with history of severe chest trauma 2001.On (b)(6) 2016: (b)(6) medicine.[ni].Lab.Random glucose 307.Hemoglobin a1c 15.0.On (b)(6) 2016: (b)(6), rd.Dietary consultation.Lost about 20 pounds about 3 months ago, then went to the doctor and received diagnosis of diabetes.On (b)(6) 2018: [facility ni].(b)(6), do.Radiology ¿ ct abdomen/pelvis.Indication abdominal wall abscess.3.5 x 1.9 cm left pleural fluid collection similar to on (b)(6) 2015.Adjacent curvilinear hyperdensities in left pleural space may represent postsurgical change or prior pleurodesis.Postsurgical changes of ventral abdominal herniorrhaphy.Along right lateral superficial margin of mass there is a 1.6 x 5.0 x 3.0 cm oval low-density structure which may represent early immature abscess and/or phlegmon.Mesh in this region appears redundant and buckled.Suggestion of low attenuation along deep margin of mesh measuring 2.5 x 0.8 cm which may represent phlegmon or early immature abscess.Overlying skin thickening consistent with cellulitis.Additional soft tissue thickening along superficial and deep surface of herniorrhaphy mesh along superior central margin.Several loops of bowel adherent to deep margin of mesh in right upper abdomen suggesting presence of adhesions.Impression ventral herniorrhaphy.Focal area of mesh redundancy/laxity along right lateral margin with overlying low-density collection along superior margin measuring 1.6 x 5 x 3 cm and smaller collection along deep margin measuring 2.5 x 0.8 cm.Favored to represent phlegmonous changes or early immature abscesses.On (b)(6) 2018: (b)(6), md.Consultation.Presents with right upper abdominal wall abscess.Opened and drained by primary care provider.Sent to us for further evaluation after ct scan performed demonstrating possible mesh infection.Had very significant trauma in 2003 [sic, inconsistent with other records indicating 2001].Eventually required large ventral incisional hernia repair with mesh.Ct scan demonstrates some redundancy of mesh on right side associated with inflammation.Abdomen abnormalities.No incisional hernia, no umbilical hernia, no inguinal hernia, fairly deep abscess in right upper quadrant.I believe i can feel mesh with sterile q-tip.Abdominal wall abscess.Continue wound care for next week.Follow up in 1 week to assess wound.Likely get wound care involved to see if they can salvage the mesh and allow this to granulate over.Will try to get records from his hernia repair in 2003.On (b)(6) 2018: (b)(6), md.Office note.Wound check.Wound probed and visualized.I can see mesh at the base.On (b)(6) 2018: (b)(6), arnp.Consultation.Referred for non-healing wound of abdomen.In a car accident in 2001.Severely injured.Mesh placed in abdomen in late 2001.Wound on abdomen opened several weeks ago.Has been shoving and packing a corner of a 2 x 2 into wound.Hemoglobin a1c around 7.Weight 230 lb.Wound 0.5 cm x 1 cm x 1.2 cm depth.Abdomen soft, non-distended, mildly tender around wound, bowel sounds in all 4 quadrants, able to palpate incisional hernia.Open wound right upper quadrant.Wounded area measures 0.5 x 1 x 3 cm.Undermining from 9 to 3 o¿clock.Deepest at 2 cm.Mildly tender with exam.Periwound without tenderness, warmth, redness, induration.Moderate amount of serosanguineous drainage without odor.Able to possibly visualize mesh in base of wound after wound was irrigated.Would attempt to decrease bacterial burden.Use vashe.Demonstrated irrigation.Discussion regarding packing wound with vashe-moistened gauze.Abdominal wall abscess, type 2 diabetes mellitus with skin complication, allergic contact dermatitis due to adhesives, open abdominal wall wound.Irrigate abdominal wound with vashe, ¿pulse irrigation.¿ pack wound, leave tail.Return in 2 weeks.Increase protein intake to 100 grams.On (b)(6) 2018: (b)(6), arnp.Office note.Drainage much improved.No slime.No odor.Feels wound is cleaner.No pain unless packed too tight.Blood sugar was 140 3-4 days ago.Abdomen soft, non-distended, non-tender, obese.Bowel sounds in all 4 quadrants.Incisional hernia palpated.Open wound right upper quadrant 0.5 x 1 x 1.2 cm undermines the entire circumference.Deepest at 8-9 o¿clock, 2.3 cm.Base of wound with exposed mesh.Mild discomfort at opening due to hypergranulation tissue at opening.Periwound skin without redness, warmth, tenderness, induration.Moderate amount serosanguineous drainage without odor.When wound irrigated with vashe, gauze stained with small amount of bile-colored drainage.Hypergranulation tissue at opening cleansed with saline.Silver nitrate x 1.Cleansed.Irrigated with vashe.To see dr.(b)(6) regarding drainage.Return in 2 weeks.On (b)(6) 2018: (b)(6), arnp.Procedure report.Chemical cautery granulation tissue.Silver nitrate to hypergranulation abdominal wound opening.On (b)(6) 2018: (b)(6), md.Office notes.Follow up visit for wound check, has been following with wound center, bile-colored drainage.Right upper quadrant abdominal wound.Continues to drain small amount of ¿bile-tinged¿ fluid.I was able to obtain operative note from 17 years ago.Hernia was repaired with dual mesh containing gore-tex.They were not able to reapproximate abdominal wall in the midline.History cellulitis, dyspnea on exertion, gastroesophageal reflux disease, lyme disease.Active problems include abdominal wall abscess, arterial insufficiency, asplenia, basal cell carcinoma of skin, gilbert¿s syndrome, overweight, pleural effusion, simple chronic bronchitis, type 2 diabetes mellitus.Weight 232 lb.Wound contracted down to approximately 8 mm diameter but progresses down to mesh by approximately 2 inches, no cellulitis.I do not think he is going to be able to clear this infection, as it appears the mesh has a component of gore-tex which is notorious for harboring infection.The other question that needs to be asked is why after 17 years the mesh is infected.I would like to rule out enterocutaneous fistula.Referral to interventional radiology.They may be able to perform a sinogram with a balloon-tipped catheter and inject contrast in the tract to see if there is communication to abdominal cavity or bowel.Follow up next week.On (b)(6) 2018: (b)(6), md.Office note.Here to discuss sinogram results and plans for infected gore-tex mesh.Sinogram did not demonstrate communication to bowel.Continues to have foul-smelling drainage from wound.No cellulitis, still some drainage from small opening in skin in right upper quadrant.Abdominal wall abscess.Decided to proceed with abdominal wall exploration to see how large the cavity is around gore-tex mesh.I do not think we are going to be able to salvage gore-tex mesh, but feel compelled to at least explore this in the operating room.If appears to be significant amount of mesh involved with infectious process, he will need explantation of mesh and abdominal wall reconstruction.He understands we would have to proceed with that large surgery at a later time.On (b)(6) 2018: (b)(6), md.Anesthesia record.Weight 231 lb 7.7 oz.Bmi 29.71.Asa 2.On (b)(6) 2018: (b)(6), md.Operative report.Preoperative diagnosis: infected gore-tex abdominal wall mesh.Postoperative diagnosis: infected gore-tex abdominal wall mesh.Operative procedure: wound exploration and incision and drainage of abscess.Anesthesia: general, 0.25% marcaine local.Indications: please see note from my office.Description of procedure: ¿the patient was taken to the operating room.He was placed supine on the or table.Timeout was taken.Preoperative antibiotics were administered.General anesthesia was carried out and the abdomen prepped and draped in standard sterile fashion.The previously open draining wound was evaluated.The skin surface opening was fairly small.Hemostat was placed in this and spread with return of copious amounts of purulence.The surrounding skin and tissue was excised, leading to a moderate-sized cavity superior to the gore-tex mesh.Gore-tex mesh was evaluated which demonstrated obvious involvement and no ability to just remove the mesh and salvage any portion of this, as there was a fairly extensive amount of the mesh that was involved with this purulent material.We therefore elected to simply partially close the skin, pack the wound, and plan for a larger abdominal wall reconstruction with explantation of his old mesh.Local anesthetic was used to anesthetize the area.Skin was partially closed with 4-0 monocryl and cone of gauze placed in the wound.It was taped in place and he was taken to recovery room in good condition." on (b)(6) 2019: (b)(6), md.History and physical.Presented for exploratory laparotomy and removal of infected mesh and abdominal wall reconstruction.Had open abdomen after trauma ~18 years ago and had subsequent ventral incisional hernia repair with bridging gore-tex mesh.It became infected and developed a hernia.Has undergoing botox injection of abdominal wall for attempt at closure.Weight 227 lb 8.2 oz, bmi 29.20.Abdomen soft, non-distended, non-tender, draining sinus in right upper quadrant.On (b)(6) 2019: (b)(6), md.Anesthesia record.Asa score 2.Explant procedure: exploratory laparotomy with removal of infected gore-tex abdominal wall mesh.Lysis of adhesions.Bilateral myocutaneous flaps via an external oblique component separation release.Implantation of biologic mesh and ventral hernia repair.Explant date: on (b)(6) 2019 (hospitalization on (b)(6) 2019).On (b)(6) 2019: (b)(6), md.Brief operative report.Preoperative diagnosis: abdominal wall abscess, infected abdominal mesh.Postoperative diagnosis: abdominal wall abscess, infected abdominal mesh.Anesthesia type: general.Attending physician: (b)(6), md.Resident physician: (b)(6), md.Procedure performed: exploratory laparotomy with lysis of adhesions, removal of infected mesh, abdominal wall reconstruction with component separation, placement of biologic mesh.Estimated blood loss: less than 100 ml.Specimens: none.Drains: 2 19-french jp drains above the mesh.Implants/grafts: strat prfx.Manufacturer: allergan, inc.Complications: none.Disposition: pacu, hemodynamically stable.Condition: stable.Narrative/findings report: no fistula seen as cause of abscess.No enterotomy made.1 serotomy made and this was repaired.Anterior component separation on the right, anterior and posterior component separation on the left.Strattis [sic] mesh placed in an onlay fashion.On (b)(6) 2019: (b)(6), md.Operative report.Preoperative diagnosis: infected abdominal mesh with recurrent ventral incisional hernia.Postoperative diagnosis: infected abdominal mesh with recurrent ventral incisional hernia.Anesthesia: general endotracheal.Indications: please see note from my office.In short, mr.(b)(6) is a 62-year-old male, who had a remote ventral incisional hernia repair utilizing a dual-sided gore mesh.He developed abdominal wall abscess and ct confirmed that this was involving the mesh.After conservative treatment, which did not clear the mesh, we elected to proceed with abdominal wall reconstruction.Due to his history of open abdomen and large gap between his fascial edges, we did perform a botox injection to increase abdominal wall compliance and obtain closure of the abdomen.He then presents for abdominal wall reconstruction.Description of procedure: ¿the patient was taken to the operating room and placed supine on the or table.Timeout was taken.Preoperative antibiotics were administered.General anesthesia was carried out and the abdomen prepped and draped in standard sterile fashion.His prior scar on umbilicus was excised.Dissection was carried down where the mesh was encountered.We then dissected this out laterally.This was an underlay mesh.The suture and tacks were identified holding the mesh in place for remove.The entire mesh was removed and the abdominal wall inspected demonstrating no retained foreign material.There was still some chronic subcutaneous debris on the right upper aspect of the abdominal wall from his open wound that was the result of his incision and drainage from mesh infection.Once we had all the mesh removed, he had approximately 20 cm gap between this fascial edges.Skin flaps were created out laterally to the border of the rectus muscle.The external oblique muscle was nice and intact as this area cannot then manipulate in the past.Bilateral external oblique component separation release was carried out.Cautery was used to score the external oblique fascia.This was carried up to the costal margin and down to the inguinal ligament providing excellent mobilization of the abdominal wall.We were able to get his fascia back to the midline with very mild amount of tension.Extensive adhesiolysis was carried out widely to aid in good closure and full abdominal wall exploration.Once this was accomplished, the fascia was closed with a 2 running 0 looped maxons.The anterior fascia was irrigated copiously and suctioned and a perforated strattice mesh was utilized in repair.It was a 20 x 25 cm mesh and the edges were cut in oval-shaped pattern.It was sutured to the abdominal wall fascia circumferentially.Laterally, we did use a running 0 maxon to suture this to the lateral released external oblique fascia covering up the at least internal oblique muscle.We had a nice wide overlap of our midline closure as well as the entire abdominal out to the lateral aspects of the external oblique fascia.The mesh sat nice and flat without any redundancy.Two 19-french jp drains were placed anterior to the mesh.Skin was closed with a deep 3-0 vicryl and staples.The patient tolerated the procedure well.He was taken to recovery room in good condition." relevant medical information: on (b)(6) 2019: (b)(6), md.Discharge summary.Admit date: on (b)(6) 2019.Admitted postoperatively.Recovery uneventful.Discharged on postoperative day 8 with two drains in place and a week prescription for clindamycin for elevated white blood cell count.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged it should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect¿ h6: updated investigation finding¿ h6: updated type of investigation h6: updated investigation conclusions ¿ the investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.The instructions for use further state: ¿use only nonabsorbable sutures, such as gore-tex® suture, with a noncutting needle (such as taper or piercing point) of appropriate size to anchor the device.The use of absorbable sutures may lead to inadequate anchoring of gore® dualmesh® plus biomaterial to the host tissue and necessitate reoperation.For best results, use monofilament sutures.Suture size should be determined by surgeon preference and the nature of the reconstruction.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.¿these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.¿the above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
heidi womble
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11749308
Report Number2017233-2021-01922
Device Sequence Number19924768
Product Code FTL
UDI-Device Identifier00733132601141
UDI-Public00733132601141
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2003
Device Model Number1DLMCP07
Device Catalogue Number1DLMCP07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/07/2021
01/06/2022
01/06/2022
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/28/2021
01/14/2022
08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight91 KG